Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 25, 1994, 11:09 PM CDT for Osage County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 1994, 11:09 PM CDT (04:09 UTC)
- Expired
- May 26, 1994, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 260410 FFWTUL OKC113-260715- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1109 PM CDT WED MAY 25 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...SOUTHERN OSAGE COUNTY SLOW MOVING THUNDERSTORMS HAVE BROUGHT VERY HEAVY RAINS TO PARTS OF SOUTHERN OSAGE COUNTY. RADAR ESTIMATES INDICATE RAINFALL RATES OF UP TO 2 INCHES AN HOUR WERE OCCURRING IN AN AREA BOUNDED BY PAWHUSKA...AVANT...AND HOMINY. VERY HEAVY RAINS WILL CONTINUE OVER THE WARNED AREA AS THIS AREA OF THUNDERSTORMS MOVES SLOWLY SOUTH. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GR0OUND. SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING THE NEXT SEVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS ON SHORT NOTICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 2 hours earlier.
Area forecast discussion, May 25, 9:09 PM CDT, 2 hours before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT WED MAY 25 1994 NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION 00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS. 07 .TUL...NONE.
In the hours before
Special weather statement, May 25, 9:35 PM CDT, 1 hour 34 minutes before
OKC143-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED MAY 25 1994 ...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY... AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF TULSA COUNTY MOVING SOUTHEAST AT 15 MPH. ALTHOUGH THIS STORM IS NOT SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME AND IT MAY ALSO DROP SMALL HAIL. PEOPLE IN EAST TULSA AND BROKEN ARROW SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.
Special weather statement, May 25, 9:35 PM CDT, 1 hour 34 minutes before
OKC143-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED MAY 25 1994 ...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY... AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF TULSA COUNTY MOVING SOUTHEAST AT 15 MPH. ALTHOUGH THIS STORM IS NOT SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME AND IT MAY ALSO DROP SMALL HAIL. PEOPLE IN EAST TULSA AND BROKEN ARROW SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.
Local storm report, May 25, 10:24 PM CDT, 45 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
800 PM DELAWARE SOME COUNTY ROADS UNDER WATER IN WEST
SILOAM SPRINGS
955 PM TULSA NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
OF TULSA AT 41ST AND 129TH EAST AVE.Local storm report, May 25, 10:26 PM CDT, 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
800 PM DELAWARE SOME COUNTY ROADS UNDER WATER IN WEST
SILOAM SPRINGS
955 PM TULSA NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
OF TULSA AT 41ST AND 129TH EAST AVE.Special weather statement, May 25, 10:52 PM CDT, 17 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 PM CDT WED MAY 25 1994 ...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES... ...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND ROGERS COUNTIES... AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30 MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES. OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, May 25, 10:52 PM CDT, 17 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 PM CDT WED MAY 25 1994 ...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES... ...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND ROGERS COUNTIES... AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30 MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES. OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 25, 7:54 PM CDT | Flash Flood Warning | TSA | Delaware | 2 hr |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 49 min |
| May 25, 9:12 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| May 25, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 53 min |
| May 25, 9:59 PM CDT | Flash Flood Warning | TSA | Rogers | 3 hr |
| May 25, 10:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 44 min |
| May 25, 10:15 PM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| May 25, 11:22 PM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.